Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

May 24, 2016Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at May 24, 2016, 4:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 4:11 PM EDT (20:11 UTC)
Expired
May 24, 2016, 5:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS82 KMFL 242011
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT TUE MAY 24 2016
 
FLZ067-242100-
INLAND PALM BEACH COUNTY FL-
411 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT...

* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
  MILES NORTH OF LION COUNTRY SAFARI PARK...OR 13 MILES NORTHWEST OF
  WELLINGTON...MOVING SOUTH AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...LION COUNTRY SAFARI PARK...LOXAHATCHEE GROVES AND
  LOXAHATCHEE NWR.

LAT...LON 2690 8050 2686 8031 2659 8028 2664 8058
TIME...MOT...LOC 2011Z 011DEG 8KT 2682 8039 

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 24, 3:51 PM EDT, 20 minutes earlier.

Area forecast discussion, May 24, 3:51 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
351 PM EDT TUE MAY 24 2016

...Drier conditions Wednesday before more unsettled weather late
this week into this weekend...

.SHORT TERM...
A trough of low pressure over the eastern United States will move
east through Wednesday allowing for a mid to upper level low to
form just east of South Florida. This will allow for drier air to
the north to work into South Florida for tonight into Wednesday
night. Therefore, the scattered to numerous showers and
thunderstorms that are occurring over South Florida this afternoon
should dissipate through this evening hours. There could still be
a few showers over the southern areas late tonight into Wednesday
due to the closeness of the upper level low.

The short range models are showing weak surface low pressure
developing near or just east of The Bahamas late this week and
move the low to the north/northwest towards the southeastern
United States this weekend. At this same time, models are showing
the mid to upper level low to move back into the Florida
Peninsula. This weather pattern will allow for tropical moisture
to work back into South Florida from the south leading to
scattered to numerous showers and thunderstorms each day late this
week into this weekend. The best chance of showers and
thunderstorms will be over the interior areas where the sea
breezes collided.

The NHC is also giving this weak low a 30 percent chance of
developing into a subtropical or tropical system in the next 5
days. At this time, it is too early to tell if there will be
additional impacts to South Florida.

.LONG TERM...
The long range models are showing that the tropical moisture will
remain over South Florida early next week, as the upper level low
weakens over South Florida. Therefore, the POPS will remain the
scattered to numerous range over the area during this time.

&&

.MARINE...
The winds will be northeast to east direction tonight through
Wednesday night, and the wind speeds will be increasing from 10
to 15 knots this evening to 15 to 20 knots late tonight into
Wednesday night. The wind speeds will then decrease to 10 to 15
knots late this week from the east. This will keep the seas at 5
feet or less in both the Atlantic and Gulf waters through late
this week, except for Wednesday where it could get up to 6 feet in
the Gulf Stream.

The breezy northeast/east winds will also allow for the threat of
rip currents to increase along the east coast beaches tonight into
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  75  86  75 /  50  10  10  10
Fort Lauderdale  86  77  86  77 /  60  20  10  10
Miami            87  76  87  76 /  60  30  20  10
Naples           91  70  90  69 /  40  30  20  10

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...99/SS
LONG TERM....54/BNB
Hazardous weather outlook, May 24, 9:33 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
933 AM EDT TUE MAY 24 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
933 AM EDT TUE MAY 24 2016

...THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MOST OF SOUTH FLORIDA. THE PRIMARY THREAT WILL BE
FREQUENT LIGHTNING, WIND, AND HAIL. SOME OF THE STORMS MAY BECOME
STRONG.

WIND: THE STRONGEST STORMS WILL PRODUCE WIND GUSTS OF 40 TO 55
MILES PER HOUR, THE GREATEST THREAT FOR STRONG WIND GUSTS WILL BE
ACROSS INTERIOR AND SOUTHERN AREAS.

FLOODING: HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST
THUNDERSTORMS, WITH LOCALIZED PONDING OF WATER ON STREETS IN URBAN
AREAS, AND POOR DRAINAGE AREAS POSSIBLE.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER SOUTH
FLORIDA THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 24, 3:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT TUE MAY 24 2016

FLZ067-242000-
INLAND PALM BEACH COUNTY FL-
327 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 400
PM EDT...

* AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
  MILES NORTHWEST OF NORTH COUNTY AIRPORT...OR 11 MILES SOUTHEAST OF
  INDIANTOWN. THIS STORM WAS NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PALM BEACH GARDENS...NORTH COUNTY AIRPORT AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2685 8021 2685 8040 2696 8042 2696 8023
TIME...MOT...LOC 1927Z 339DEG 2KT 2691 8034

SHAMBURGER
Special weather statement, May 24, 3:37 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT TUE MAY 24 2016

FLZ073-074-173-242000-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
337 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 400
PM EDT...

* AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER MIAMI INTERNATIONAL AIRPORT...OR NEAR SWEETWATER. THIS STORM
  WAS NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...CORAL GABLES...SOUTH MIAMI...KENDALL...DORAL...
  PINECREST...MIAMI SPRINGS...SWEETWATER...WEST MIAMI...MEDLEY...
  KENDALE LAKES...GLADEVIEW...UNIVERSITY OF MIAMI...
  OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...
  MIAMI INTERNATIONAL AIRPORT...UNIVERSITY PARK AND WEST KENDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2585 8042 2585 8023 2567 8027 2567 8045
TIME...MOT...LOC 1936Z 002DEG 2KT 2577 8034

SHAMBURGER
Special weather statement, May 24, 3:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT TUE MAY 24 2016

FLZ071-072-242030-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
359 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR CENTRAL BROWARD COUNTY UNTIL 430 PM EDT...

* AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER MILE MARKER 30 ON ALLIGATOR ALLEY...OR 14 MILES WEST OF DAVIE.
  THIS STORM WAS NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  DAVIE...SUNRISE...WESTON...INTERSECTION ALLIGATOR ALLEY AND MIAMI
  CANAL...INTERSECTION I-75 AND U.S. 27...MILE MARKER 30 ON ALLIGATOR
  ALLEY AND EAST TOLL GATE ON ALLIGATOR ALLEY.

LAT...LON 2617 8069 2625 8044 2609 8034 2600 8062
TIME...MOT...LOC 1959Z 325DEG 4KT 2613 8054

SHAMBURGER
Special weather statement, May 24, 4:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT TUE MAY 24 2016

FLZ073-074-173-242030-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
401 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
MIAMI-DADE COUNTY UNTIL 430 PM EDT...

* AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER UNIVERSITY PARK...OR NEAR KENDALL...MOVING SOUTHWEST AT 10
  MPH. AT 350 PM EDT...PEA SIZE HAIL WAS OBSERVED AT THE NATIONAL
  WEATHER SERVICE OFFICE IN SWEETWATER.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...CORAL GABLES...SOUTH MIAMI...KENDALL...DORAL...PINECREST...
  SWEETWATER...WEST MIAMI...KENDALE LAKES...
  INTERSECTION KROME AND KENDALL DRIVE...UNIVERSITY OF MIAMI...
  WEST PERRINE...THE HAMMOCKS...OLYMPIA HEIGHTS...WESTCHESTER...
  SUNSET...CUTLER BAY...RICHMOND HEIGHTS...
  THE CROSSINGS AND UNIVERSITY PARK.

LAT...LON 2584 8039 2571 8025 2557 8036 2573 8054
TIME...MOT...LOC 2000Z 044DEG 9KT 2573 8038

SHAMBURGER
Local storm report, May 24, 4:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             1 S TAMIAMI FAIRGROUNDS 25.73N  80.37W
05/24/2016  E1.00 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            A TRAINED STORM SPOTTER CALLED TO REPORT QUARTER SIZE
            HAIL FALLING AT 107TH AVENUE AND BIRD ROAD AT 408PM

&&

EVENT NUMBER MFL1600318

KELLY
Special weather statement, May 24, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT TUE MAY 24 2016

FLZ067-242100-
INLAND PALM BEACH COUNTY FL-
411 PM EDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT...

* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
  MILES NORTH OF LION COUNTRY SAFARI PARK...OR 13 MILES NORTHWEST OF
  WELLINGTON...MOVING SOUTH AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...LION COUNTRY SAFARI PARK...LOXAHATCHEE GROVES AND
  LOXAHATCHEE NWR.

LAT...LON 2690 8050 2686 8031 2659 8028 2664 8058
TIME...MOT...LOC 2011Z 011DEG 8KT 2682 8039

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:10 PM EDTSpecial Marine WarningMFL35 min
May 24, 2:25 PM EDTSpecial Weather StatementMFLMonroe50 min
May 24, 3:18 PM EDTSpecial Weather StatementMFLPalm Beach27 min
May 24, 3:27 PM EDTSpecial Weather StatementMFLMartin33 min
May 24, 3:37 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
May 24, 3:59 PM EDTSpecial Weather StatementMFLBroward31 min
May 24, 4:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
May 24, 4:05 PM EDTSevere Thunderstorm WarningMFLMiami-Dade25 min
May 24, 4:25 PM EDTSpecial Weather StatementMFLBroward35 min
May 24, 4:29 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
May 24, 4:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 24, 6:31 PM EDTSpecial Weather StatementMFLMonroe29 min
May 24, 7:18 PM EDTSpecial Weather StatementMFLPalm Beach27 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.